MAUDE Adverse Event Report: SOPHYSA POLARIS SPV ADJUSTABLE VALVE /BURR HOLE RESERVOIR

SOPHYSA POLARIS SPV ADJUSTABLE VALVE /BURR HOLE RESERVOIR
Model Number SPVB
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient has been implanted with the polaris valve.Due to suspected shaft dysfunction, it was replaced from spvb to spva valve on (b)(6) 2024.The ventricular catheter was also replaced.The reason is the difficulty in changing the pressure of the valve before the surgery and the visible deposits inside the removed valve.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is still in investigation by the manufacturer.
 
Additional Manufacturer Narrative
Our quality department conducted various analyses on the returned device: visual inspection: the reservoir shows stitch marks from sutures, as well as the presence of organic residue in the reservoir and valve ball.Additionally, the reservoir connector appears to be twisted.Pressure testing before decontamination: compliant.Programming control before decontamination: not compliant.The batch file has been reviewed, and the valve meets the expected specifications at the time of release from production.In conclusion, the difficulties encountered by practitioners in adjusting the device are attributed to the organic residues present inside the device.This phenomenon is well-known and has been documented in the risk analysis.
 
Event or Problem Description

Brand Name
POLARIS SPV ADJUSTABLE VALVE /BURR HOLE RESERVOIR
Common Device Name
POLARIS SPV ADJUSTABLE VALVE /BURR HOLE RESERVOIR
Manufacturer (Section D)
SOPHYSA
5 rue sophie germain
besancon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
5 rue sophie germain
technopoletemis
besancon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key20479074
Report Number3001587388-2024-24343
Device Sequence Number8360135
Product Code JXG
UDI-Device Identifier03760124131321
UDI-Public01037601241313211721050110223825
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/26/2021
Device Model NumberSPVB
Device Catalogue NumberSPVB
Device Lot NumberD0279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer10/03/2024
10/03/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/19/2024
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale